MAUDE Adverse Event Report: PENUMBRA, INC. POD PACKING COIL; HCG, KRD

PENUMBRA, INC. POD PACKING COIL; HCG, KRD
Catalog Number RBYPODJ45
Medical Device Problem Codes Break (1069); Failure to Advance (2524); Physical Resistance/Sticking (4012)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 06/11/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Results: the pet lock was intact on the proximal end of the pusher assembly.The stretch resistance wire (sr wire) was fractured and the embolization coil was detached from its pusher assembly.Conclusions: evaluation of the returned podj revealed that the sr wire was fractured.The introducer sheath friction lock has a small inner diameter (id) than the rest of the sheath, which allows the sheath to seat properly on the pusher assembly mid-joint.The proximal end of the embolization coil has a larger outer diameter (od) than the introducer sheath friction lock.If the embolization coil is retracted through the introducer sheath friction lock, the embolization coil will likely fracture.Penumbra coils are visually inspected during in-process inspection and during quality inspection after manufacturing.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.
 
Event or Problem Description
The patient was undergoing a coil embolization procedure using pod packing coils (podj's).During the procedure, the physician successfully deployed and detached a ruby coil and a podj in the target vessel using a non-penumbra microcatheter.The physician then experienced resistance and was unable to advance a podj within its introducer sheath and, therefore, the podj was removed.However, while retracting the podj through its introducer sheath, the podj broke.The procedure was completed using additional coils and the same microcatheter.There was no report of an adverse effect to the patient.

Brand Name
POD PACKING COIL
Common Device Name
HCG, KRD
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
MDR Report Key7679152
Report Number3005168196-2018-01363
Device Sequence Number19044768
Product Code HCG
UDI-Device Identifier00814548016726
UDI-Public00814548016726
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K170852
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 06/11/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/17/2026
Device Catalogue NumberRBYPODJ45
Device Lot NumberF81512
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/28/2018
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/11/2018
Initial Report FDA Received Date07/11/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age67 YR
Patient Weight80